Medical questions & health advice by board certified doctors
"Why don't my side effects from Plan B go away?"
I took plan b a week ago
Plan B is a medication in the form of a pill that contains hormones designed to trick your body into starting your period. This results in shedding of the uterine lining which then prevents pregnancy. The main side effects of Plan B are nausea and pelvic cramping. After the first day you should feel very similar to how you feel during your period. These side effects should subside after about a week or so. Thus, by the time you read this any side effects you had from the Plan B are likely to have subsided. If you are still having symptoms at that time, it is likely that there is something other than the Plan B. I suggest that you schedule an appointment with your OB/GYN. If you had unprotected sex recently, your doctor will want to ensure that the Plan B worked and that you are not pregnant. The two of you can discuss the symptoms you are having and come up with a plan to figure out what they are. In addition, you can discuss what options exist for you for birth control so that you won't have to use Plan B again. Remember that in all cases you should use condoms to prevent spread of STDs. Please speak with your doctor.
Need more info?See a doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.